1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

My recent basal dose has been 17. I just took 161, how many carbs over how long do I need to ward

Discussion in 'Ask A Question' started by Grumpy Porridge, Apr 14, 2021.

Thread Status:
Not open for further replies.
  1. Fenn

    Fenn Type 2 · Well-Known Member

    Messages:
    632
    Likes Received:
    1,021
    Trophy Points:
    178
    Hi, I have to ask, why did you do that?
     
    • Agree Agree x 1
  2. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    647
    Likes Received:
    364
    Trophy Points:
    123
    Glad you made it through, yesterday, @Grumpy Porridge.
    Please find someone you can talk to about your mental issues. This is not the place to explain why you feel like you do ... unless you want to. The forum cannot provide the urgent assistance you may need if you have a repeat of yesterday.

    With regards to how low Lantus lasts, there are two points - how long is the main peak and how long it remains in your body.
    Lantus is "most potent" for up to 24 hours (many find 22 hours) but if you stop taking it, it will still have a small affect for longer. This was explained when I migrated to an insulin pump - for a while I had "double basal" - the basal from the low level left over Lantus and the basal from my pump. For me this lasted for 2 or 3 days after transition.
    So, many people think of Lantus lasting 24 hours but it can still affect blood sugars for longer.
    What this means for you is that you need to take care over the next few days.
     
    • Agree Agree x 2
    • Informative Informative x 1
  3. Wanderer89

    Wanderer89 Type 1 · Well-Known Member

    Messages:
    57
    Likes Received:
    29
    Trophy Points:
    38
    Not sure how you managed to keep 90% in range after taking all that !
     
    • Like Like x 1
  4. Grumpy Porridge

    Grumpy Porridge Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    9
    Trophy Points:
    48
    Hello again .

    i felt low again and had tears in my eyes. I asked my mum for the car keys . I rushed back sort of , and put ( not sure exactly ) but all the remaining novorapid in at once ( around 130/140) I’m guessing .
     
  5. TashT1

    TashT1 Type 1 · Well-Known Member

    Messages:
    311
    Likes Received:
    149
    Trophy Points:
    103
    I imagine that’s going to be a pretty effective method of suicide. It’s been 20mins or more, novorapid will kick in soon.

    Call 999 while your still conscious. But you know this by now. To be brutally honest you know what your doing & posting about it on the forum isn’t going to help you at this stage.

    I’m sorry you are in such pain and hope you get help in time.
     
    • Friendly Friendly x 1
  6. Fenn

    Fenn Type 2 · Well-Known Member

    Messages:
    632
    Likes Received:
    1,021
    Trophy Points:
    178
    Is this genuine?
     
    • Like Like x 1
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    14,943
    Likes Received:
    11,346
    Trophy Points:
    298
    Hi,

    I feel it's time you sought professional help regarding your emotional wellbeing.
    Are you a driver? Please be mindful of other road user's safety with your BGs in an unstable state..
    This is where you seriously need help from a place other than the Internet.

    Seek hands on help by dialing 999.
     
    • Agree Agree x 1
  8. Grumpy Porridge

    Grumpy Porridge Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    9
    Trophy Points:
    48
    It’s ok , I don’t drive , no

    its 3 now ( my blood sugar ) I’ve had 6 glucose tablets and a cookie and will eat half a pizza soon with some garlic bread

    hope that’s enough to avoid losing consciousness.

    I know it’s a stupid thing to do . And I don’t know why I felt the need to do it
     
  9. Grumpy Porridge

    Grumpy Porridge Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    9
    Trophy Points:
    48
    Should I be able to treat this on my own ??

    yes I
    Am crazy I know .
     
  10. UK T1

    UK T1 Type 1 · Well-Known Member

    Messages:
    330
    Likes Received:
    170
    Trophy Points:
    103
    Call 999. I do not believe this will be enough to avoid unconsciousness. Your body will still have the basal on board from yesterday. There is help available, no judgement, but quite frankly you need to call 999 or at least your mum or someone needs to stay with you to call 999 when you do lose consciousness. I hope you get the help you need.

    You're a valued person, call 999 while you can.
     
    • Agree Agree x 1
    • Friendly Friendly x 1
  11. Grumpy Porridge

    Grumpy Porridge Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    9
    Trophy Points:
    48
    Should I be able to treat this on my own ??

    yes I
    Am crazy I know .
     
  12. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    14,943
    Likes Received:
    11,346
    Trophy Points:
    298
    Dear Miss Porridge,

    With the best wishes in the world.
    Your actions due to your emotional & cognitive state will not be resolved using a forum.
    For this reason i urge you to find professional help starting with 999 the emergency services.

    It actually hurts me to lock this topic under forum ethos rule C13.
    "Any threads containing suggestions that are unreasonable or impossible to implement will be locked."

    https://www.diabetes.co.uk/forum/threads/community-ethos-forum-rules.50278/

    Find help, don't gamble with what could be a brilliant future.

    Much love.

    Jay.
     
    • Agree Agree x 5
    • Friendly Friendly x 2
    • Like Like x 1
Thread Status:
Not open for further replies.
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook